I find it very interesting to hear stories like yours, Sofia. I always thought the biggest risk with Accutane (or any of the retinoids, for tha matter) was bone changes (calcium deposits, or bone spurs). But I keep hearing from people that had other serious problems caused by Accutane. Makes you wonder, for sure.
I have been very lucky. I took Accutane (off and on) for 17 years. One of things that I think helped me was the idea of 'drug holidays' where I went off of Accutane for a while. I was never on Accutane for longer than 2 years without a break, and most of time strived for 6 months on, 6 months off. The most significant side effects I had were nose bleeds and chapped lips.
However, as I get older, the balance starts to shift between risks and rewards. When I was younger, I think I 'needed' the improvement that Accutane gave me more than I do now. Also, some people have theories that younger people tolerate Accutane better than older adults (without any serious side effects). So, as I get older, I've really limited my use of Accutane. I won't say that I've sworn it off completely...I still leave open the option that I might take it again, but only if I really feel a strong need to take it.
Right now, I consider myself lucky that I took it for so many years (and a lot of those years at a very high dose...2.5 mg/kg) without any serious side effects.
I whole heartedly agree with Sofia, though, that those people that are considering taking Accutane for the first time should investigate it, gather all the information they can about it, and then make a careful and informed decision about using it. It has a place in treating ichthyosis, for sure, but it's not for everybody.